Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had unprotected sex, soft and yellow lesion on penis. No pain urinating. Could this be an allergic reaction to nuvaring or STD?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I recently had unprotected sex with my monogomous girlfriend, but she started the nuvaring recently. We hadn't had sex for approximately 2 months before that due to being in different cities. I didn't shower afterwards. The day after (8-12 hours actually) I developed a soft, ever so slightly depressed and irregular-shared yellow plaque/lesion on the underside of my penis. It isn't oozing, I have no pain urinating, no other symptoms, just the plaque/lesion. I'm wondering (1) could this be an allergic reaction to the nuvaring which she just began using, (2) would it be an STD and, if so, would symptoms show up that quickly after, and (3) what other things could cause this?
Posted Tue, 22 May 2012 in Sexually Transmitted Diseases
 
 
Answered by Dr. Bharat Chawda 57 minutes later
Hi!,

Thank you for posting the query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

Since you have developed a yellowish colored plaque underneath the penis and that too only after 8-12 hours .It is very unlikely to be an STD.It is more likely that it has developed due to some sort of friction or constant pressure ( may be due to the ring).

Allergic reaction usually develop a erythematous(red) itchy or burning lesion.So it is least likely to be a allergic reaction to the ring either.

I would advise you to use a antibiotic ointment over the lesion like mupirocin for few days & observe.

But if you see any further change on the lesion you can discuss with me further.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,

Dr.Bharat chawda XXXXXXX specialist, Dermatology
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex, soft and yellow lesion on penis. No pain urinating. Could this be an allergic reaction to nuvaring or STD? 9 minutes later
Dr. Chawda,

Thank you for the quick response. I have a follow-on question. Mupirocin is not available OTC in the united States, can you recommend an alternative that is available OTC here (perhaps bacetracin or neosporin would work?) or will I have to go to the doctor regardless?

Also, is it possible that this could be a fungal infection instead of bacterial, or that would be uncommon?

Thank you, XXXXXXX
 
 
Answered by Dr. Bharat Chawda 23 hours later
Hi!,

Thank you for the follow up,

If mupirocin is not an OTC drug ,then you can use soframycin cream.I would prefer soframycin to neosporin oint.

But if this doesn't help then probably you should consult a competent dermatologist .

Fungal infection usually takes a little longer time to manifest and it usually causes itching and redness.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor